View Single Post
Old 10-17-2013, 10:22 AM  
Diandra
Member
 
Diandra's Avatar
 
Join Date: Nov 2007
Location: Connecticut USA
Posts: 549
Default

Quote:
Originally Posted by triviafriend View Post
Hi everyone...I know that there have been several threads posted by members who are dealing with difficult withdrawal symptoms caused by Lyrica. However I believe that it's time to start recording the experiences of those suffering, so we can understand which symptoms occur commonly. Many people going through withdrawal are shocked by how sick they have become. Doctors and healthcare workers often don't know, or don't believe that stopping Lyrica can be the cause of so much misery. As terrible as it sounds, Doctors often react with anger or frustration when a patient complains of suffering because they don't want to assume any responsibility or accept any blame for prescribing something that makes a patient so sick. "You must be imagining things, or even lying or exaggerating,because this drug does NOT cause this level of withdrawal!"...Well, we know better.

I was prescribed Lyrica for RSD, 450mg per day. I made the mistake of running out when my pharmacy was closed. I became so sick that I was unable to get out of bed for more than two weeks. I was unaware that Lyrica caused withdrawal, so much so that I thought I had the flu! My husband picked up my prescription by chance one day, while having his own prescription filled, and brought it home. I was blown away to find myself completely well within an hour of taking my regular dose. Then and there, I made the decision that I would stop taking the drug. I had found the side effects horrific anyway, with the weight gain, mental foginess and emotional deadness I had been experiencing while on Lyrica. I began a taper immediately.

I started reducing my Lyrica by 25mg every 10 days to two weeks. It was rough, especially when I went down in dosage, and it took days to feel even marginally better. Still, I stuck it out, beginning in January 2013, and finally finishing in July of the same year. A long, slow taper, I know, but I went as fast as I felt I could, enough to keep the withdrawal symptoms at bay so I could function. Many have found, like I did, that quitting cold turkey was virtually impossible, due to the fact that the terrible illness of withdrawal would just go on and on, never getting any better. I've heard of people sick for months while going through Lyrica withdrawal.

Reading about the experiences of others going through what I was going through was an enormous comfort to me. It made me feel that I wasn't crazy, that I was one of many who had been taken in by promises of pain relief without fear of addiction or withdrawal (that's what I was told!). The following is a list of the symptoms that I experienced during withdrawal from Lyrica. I encourage everyone to add your experiences to this thread as well. Believe me, there are lots of people suffering right now who will visit this sight and be comforted with the knowledge that they are not alone!

LYRICA WITHDRAWAL SYNDROME

Exhaustion, coupled with insomnia (horrible combination)
Depression
Crying jags
Rage
Extreme episodes of sweating
Chills
Inability to regulate temperature
Headache
Nausea
Stomach pain (often described as stabbing pain)
Severe Anxiety
Restless Leg Syndrome
Body aches
Muscle contractions
Vision problems
Suicidal ideation
Difficulty breathing (hard to take deep breath)
Lack of desire to socialize in any way
Mood swings

I know that more symptoms exist, and I hope that you will add your own experiences to this thread. Only by bringing this terrible issue forward will we ever convince anyone...Doctors, health-care workers or Pfizer itself to do something about the irresponsible way that this drug has been fed to us all, and force them to take measures to at the very least inform the public of the risks that taking Lyrica bring.

Trivia, thanks for your post...very helpful as I am currently tapering but I was only on 100-125mg daily but for 4 or5 yrs.

You covered most symptoms and I can only add:
- Heart palpitations and chest pressure and jaw pain
- Language issues...using wrong words or slurring or stuttering
- Uneven gait, clumsy(I seem to misjudge corners in my home and walk into them like I am drunk).

I do agree that withdrawal is more difficult than expected and I have gone off all my pain meds twice before, including oxycontin. I did try to get off lyrica about a yr ago but was not prepared. This time I have joined a health club that has sauna and jacuzzi and warm pool. I find exercise difficult but am forcing myself to swim slowly and sit in sauna to get rid of toxins. I also hired a friend to help me food shop and make large glasses of veggie juice each day and I am eating really well. I don't know if Lyrica also suppresses endorphins like opiates do but, I know you are supposed to do things to help kick endorphins back into gear like listening to happy music...dance around a bit if you can manage...watch funny movies...cuddle with your loved ones or pets(my cats are amazingly sensitive to my situation, it is just uncanny!)

Now this is personal and off track a bit, but, I am doing some soul searching and my pain doc has always emphasized stress makes pain worse. I have identified some issues in my life that bother me the most and I am working on those...like reaching out to siblings I am estranged from and forgiving folks for hurt to me, etc. It is cathartic.

I wish you all well as you try to get off lyrica. My advice is very slow and steady.
My doc lets me use Lorazepam to help with withdrawal symptoms and because this has also kicked my BP into overdrive, I can use Clonidine which also helps with wd symptoms.

Take care, D
Diandra is offline   Reply With Quote